Noise suppresses exponential growth under regime switching

X. Mao, G. Hu, M. Liu, M. Song, National Natural Science Foundation of China (Funder), London Mathematical Society (Funder), Royal Society of Edinburgh (Funder), Harbin Institute of Technology (Funder), University of Science and Technology Beijing (Funder)

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

Consider a given system under regime switching whose solution grows expo- nentially, and suppose that the system is subject to environmental noise in some regimes. Can the regime switching and the environmental noise work together to make the system change signicantly? The answer is yes. In this paper, we will show that the regime switching and the environmental noise will make the original system whose solution grows exponentially become a new system whose solutions will grow at most polynomially. In other words, we reveal that the regime switching and the environmental noise will suppress the exponential growth.
Original languageEnglish
Pages (from-to)783-795
Number of pages12
JournalJournal of Mathematical Analysis and Applications
Volume355
Issue number2
DOIs
Publication statusPublished - 15 Jul 2009

Keywords

  • Brownian motion
  • Markov chain
  • stochastic dierential equation
  • stochastic control
  • exponential growth
  • polynomial growth.

Cite this

Mao, X., Hu, G., Liu, M., Song, M., National Natural Science Foundation of China (Funder), London Mathematical Society (Funder), Royal Society of Edinburgh (Funder), Harbin Institute of Technology (Funder), & University of Science and Technology Beijing (Funder) (2009). Noise suppresses exponential growth under regime switching. Journal of Mathematical Analysis and Applications, 355(2), 783-795. https://doi.org/10.1016/j.jmaa.2009.02.009